MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE W/FLEX CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE W/FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 25AGFN-756
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2018, an aortic valve replacement procedure was performed and a 25mm regent valve was implanted.During suturing, a leaflet of the valve dislodged and fell into the left ventricle.Dissection of the left atrium was performed to remove the leaflet.The leaflet was observed to be in the left pulmonary vein and was removed using a forceps.The device was explanted and exchanged for a carbomedics orbis valve (size unknown) and the procedure was completed with no further issues.The patient is reported to be stable.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.On leaflet was dislodged from the orifice and returned with the valve.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the leaflet dislodgment could not be conclusively determined.Per the site, the leaflet dislodged while testing the valve.Please note per the instructions for use, artmt 100078770 revision b, "do not use hard or rigid instruments to test leaflet mobility, as this may result in structural damage to the valve or thromboembolic complications.Use a st.Jude medical leaflet tester to gently test valve leaflet mobility.".
 
Event or Problem Description
On (b)(6) 2018, an aortic valve replacement procedure was performed and a 25mm regent valve was implanted.During testing of the valve, a leaflet of the valve dislodged and fell into the left ventricle.Dissection of the left atrium was performed to remove the leaflet.The leaflet was observed to be in the left pulmonary vein and was removed using a forceps.The physician confirmed that no leaflet pieces remained in the patient following removal.The device was explanted and exchanged for a 25mm carbomedics orbis valve and the procedure was completed with no further issues.Per the site, the patient remained hemodynamically stable throughout the procedure; however, the procedure time was significantly extended due to the valve replacement.The patient is reported to be stable.

Brand Name
SJM REGENT HEART VALVE W/FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8773997
Report Number2648612-2019-00054
Device Sequence Number1489768
Product Code LWQ
UDI-Device Identifier05414734006262
UDI-Public05414734006262
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2023
Device Model Number25AGFN-756
Device Catalogue Number25AGFN-756
Device Lot Number6707709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient Weight75